Alert archive / North Dakota / Areal Flood Advisories in 2011

Areal Flood Advisory 21, NWS Bismarck, ND

May 21, 2011McHenry County, North Dakota

NWS Bismarck, ND issued this areal flood advisory at May 21, 2011, 11:03 PM CDT for McHenry County, North Dakota. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 21, 2011, 11:03 PM CDT (04:03 UTC)
Expired
May 22, 2011, 5:00 AM CDT
In force
6 hr
Issued by
NWS Bismarck, ND
Area
Storm-based polygon

County McHenry County, ND

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 4.1 hours before the alert went out and 408 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
361 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this areal flood advisory went out at May 21, 7:17 PM CDT, 3 hours 46 minutes earlier.

Area forecast discussion, May 21, 7:17 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
717 PM CDT SAT MAY 21 2011

.UPDATE...
UPDATE MAINLY FOR FIRST PERIOD POPS/WEATHER.

&&

.DISCUSSION...
UPDATED POPS FOR CURRENT TRENDS...HIGHEST FAR NORTH THIS
EVENING...THEN FAR NORTH AND FAR WEST AFTER MIDNIGHT AS MORE
MOISTURE WRAPS BACK TO THE WEST OF THE UPPER LOW. SCATTERED STORMS
ARE MOVING INTO THE SOUTHEAST COUNTIES THIS EVENING IN AN AREA OF
ENHANCED INSTABILITY. WITH WEAK SHEAR PROFILES...NOT EXPECTING
MORE THAN PULSE TYPE STORMS. MAY HAVE SOME ISOLATED HAIL...BUT
VERTICAL STRUCTURE SHOULD PRECLUDE ANY WIDESPREAD QUARTER SIZE
HAIL AND GREATER.

&&

.AVIATION...
COVERAGE OF SHOWERS AND THUNDERSTORMS IS RATHER SPOTTY EARLY THIS
EVENING...BUT EXPECTED TO INCREASE OVERNIGHT AT KMOT/KISN WITH
MVFR TO IFR CIGS/VSBYS. WITH DAYTIME HEATING SUNDAY...SHOWERS AND
STORMS WILL BECOME WIDESPREAD AT OTHER TAF SITES SO HAVE OPTED FOR
PREVAILING SHRA/TSRA GROUPS FROM LATE MORNING ON.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...KINNEY
Hazardous weather outlook, May 21, 4:22 AM CDT, 18 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
422 AM CDT SAT MAY 21 2011

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-220930-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
422 AM CDT SAT MAY 21 2011 /322 AM MDT SAT MAY 21 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

FLOOD WARNINGS...ADVISORIES AND WATCHES ARE IN EFFECT ACROSS THE
COUNTY FORECAST AREA. SEE WWW.WEATHER.GOV/BIS FOR DETAILS.
ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. NO SEVERE
WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FLOOD WARNINGS AND ADVISORIES CONTINUE SUNDAY. ISOLATED
THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY...BUT NO SEVERE STORMS
ARE ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED FOR REPORTS OF RAINFALL AND FLOODING.

NH

In the hours before

Special weather statement, May 21, 8:03 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
803 PM CDT SAT MAY 21 2011

NDZ048-051-220130-
DICKEY-LA MOURE-
803 PM CDT SAT MAY 21 2011

...SPECIAL WEATHER STATEMENT...

AT 758 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL DICKEY COUNTY...MOVING
NORTHWEST AT 15 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...AND BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BERLIN BY 830 PM CDT.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

KINNEY
Local storm report, May 21, 8:33 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
833 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             EDGELEY                 46.36N 98.72W
05/21/2011  E0.75 INCH       LAMOURE            ND   EMERGENCY MNGR

            LARGEST HAIL STONES LESS THAN A PENNY...CURRENTLY HEAVY
            RAIN.

&&

RK

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 9:07 PM CDTRiver Flood WarningBISMercer42 hr
May 22, 10:57 AM CDTRiver Flood WarningBISBowman, Slope64 hr
May 22, 2:13 PM CDTAreal Flood AdvisoryBISGrant, Morton, Stark24 hr

Nearby

Areal Flood Advisories in North Dakota, 2011Every areal flood advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.